Ohio, 2007

Damaging Wind in Ohio, June 4, 2007

June 4, 2007 · NWS ILN · 1 event in 1 county or zone

A few strong to severe thunderstorms developed over central and southeast Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A few strong to severe thunderstorms developed over central and southeast Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 2:50 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 4, 2:50 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT MON JUN 4 2007

.SYNOPSIS...
A COLD FRONT ALONG WITH AN UPPER DISTURBANCE WILL CONTINUE TO PUSH
THROUGH THE REGION OVERNIGHT. COOLER AND DRIER AIR WILL WORK INTO
THE REGION ON TUESDAY BEHIND THE FRONT. ANOTHER UPPER DISTURBANCE
WILL PASS ACROSS THE AREA TUESDAY NIGHT...WITH PRECIPITATION MAINLY
CONFINED TO SOUTHERN OHIO AND KENTUCKY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A COLD FRONT WAS PUSHING INTO WESTERN OHIO. NUMEROUS TS COVERAGE
WILL LINGER THROUGH THIS EVENING...BEFORE ENDING OVERNIGHT AS AN
H5 DISTURBANCE MOVES OFF TO THE SE.

INSTABILITY WAS MARGINAL...500-1000 J/KG...BUT WITH WET BULB ZEROS 8-9
KFT...SOME OF THE STORMS MAY CONTAIN SEVERE HAIL WITH WIND DAMAGE
STILL POSSIBLE IN SPOTS. LOWS WILL DIP INTO THE LOWER TO MID 50S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
WEAK HIGH PRESSURE BRIEFLY BUILDS TUESDAY AS TEMPERATURES STRUGGLE
TO GET INTO THE 70S. IN FACT...MET GUIDANCE TEMP GUIDANCE RANGES
FROM THE LOWER 60S TO LOWER 70S NORTH TO SOUTH. WILL TREND TOWARD THE
MAV...BUT AFTERNOON CU DEVELOPMENT WILL KEEP TEMPS IN THE UPPER
60S IN THE NORTH AND LOWER TO MID 70S IN THE FAR SOUTH.

RECENT NAM AND GFS RUNS SHOW ANOTHER H5 TROF/DISTURBANCE PUSHING
ACROSS THE REGION TUESDAY NIGHT. AT THIS POINT...IT APPEARS THAT
SCT TS ACTIVITY MAY AFFECT AREAS MAINLY SOUTH OF I-70.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LINGERING TROF OVER THE GREAT LAKES TO PROVIDE A CONTINUED CHC
OF SHOWERS/THUNDERSTORMS ON TUESDAY. UPPER LEVEL FLOW TRANSITIONS TO
A NWRLY FLOW PATTERN BRIEFLY...WITH A SFC RIDGE BLDG IN TUE NIGHT
INTO WED. THIS WL ALLOW FOR DRY WX AND MORE SEASONABLY TEMPS. THESE
SEASONABLE TEMPS WL BE SHORT LIVED WITH A SOUTHERLY FLOW DEVELOPING
ON THE BACKSIDE OF THIS RETREATING HIGH ON THURSDAY. UPPER LEVEL
RIDGE TO RE-ESTABLISH ITSELF FROM THE SE U.S. THRU THE GREAT LAKES
ON THURSDAY.  A SERIES OF SHORT WAVES TO PASS THROUGH THE GREAT
LAKES REGION BEGINNING ON FRIDAY. THIS WILL FLATTEN OUT THE NRN
PORTION OF THE RIDGE...ALLOWING A SFC COLD FRONT TO DROP SE INTO THE
OHIO VALLEY AND LAY OUT E-W AND WEAKEN AS IT ENCOUNTERS THE UPPER
LEVEL RIDGE.  WL THEREFORE CONTINUE A CHC OF THUNDERSTORMS LATE ON
THURSDAY NIGHT INTO THE NW AND THEN ACROSS THE ENTIRE FA ON FRIDAY
THRU NEXT WEEKEND.

GENERALLY PREFER TEMPS AT OR A LTL ABOVE MEX GUID TUESDAY THRU FRI
AND THEN AT OR SLIGHTLY BELOW GUID FOR THE REMAINDER OF THE
FCST PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
UPR LO CENTERED OVER SW LWR MICHIGAN WITH SPOKES OF MID LVL VORT
ENERGY RIDING AROUND THE BASE OF THE TROF. THIS MID LVL FORCING
COMBINED WITH SOME LO LVL CONV...STEEPENING LO LVL LAPSE RATES AND
WEAK INSTABILITY CONTRIBUTING TO INCREASING AREAL COVERAGE TO
CONVECTION THIS AFTN. FIRST MID LVL VORT WILL SWING ACRS FCST AREA
THIS AFTN WITH A SECOND STRONGER VORT ASSOCD WITH UPR LO CENTER
AND SFC TROF DROPPING SE ACRS NRN/CNTRL OH THIS EVNG. THIS SHOULD
SERVE TO ENHANCE CONVECTIVE DVLPMNT THRU THE AFTN HOURS WITH
GREATEST COVERAGE EXPECTED FROM 19-20Z INTO ERLY EVNG. HAVE INDCG
VCSH AT ALL TERMINALS WITH A TEMPO GROUP FOR HEAVIER -SHRA AND
ISOLD TSTMS THRU LATE AFTN. WINDS WILL REMAIN GUSTY FROM THE W/SW
THIS AFTN...WITH SOME HIGHER GUSTS IN AND AROUND SHRA/TSTMS.

SFC TROF SHIFTS EAST OF TERMINALS AFT MIDNIGHT WITH ALL PCPN
ENDING. MODEL SOUNDINGS ARE CONSISTENT IN BRINGING AN AREA OF
LOWER SC INTO FCST AREA BY LATE EVNG AS UPR LO PASSES TO NORTH OF
REGION. MVFR TO OCCASIONAL IFR CIGS APPEAR TO BE A VERY REAL
POSSIBILITY LATE TONIGHT. CURRENT SFC ANALYSIS INDCG LARGE AREA OF
MVFR CIGS ACRS NRN ILLINOIS AND SRN WISCONSIN...DIRECTLY BEHIND
UPR LO CENTER. HAVE INSERTED PREDOMINANT CIGS BTWN 1000-2000FT FOR
SECOND HALF OF THE NIGHT THRU DAYBREAK TUES...WITH POSSIBILITY
THAT CIGS MAY BRIEFLY DROP BLO 1000FT AT KCMH/KLCK/KDAY. WEAK SFC
HI BUILDS INTO REGION TUES MRNG WITH CIGS EXPECTED TO MIX OUT INTO
A SCT/BKN CU DECK IN THE 2500-3500FT RANGE.

OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT
THROUGH SATURDAY.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 4, 4:34 AM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
534 AM EDT MON JUN 4 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
534 AM EDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 1:46 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT MON JUN 4 2007

KYZ096-041915-
PENDLETON KY-
246 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PENDLETON COUNTY
THROUGH 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR MARCUS...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
MORGAN...GENE SNYDER AIRPORT...FALMOUTH...CATAWBA...MCKINNEYSBURG AND
BROWNING CORNER.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Special weather statement, Jun 4, 2:45 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT MON JUN 4 2007

KYZ099-042015-
MASON KY-
345 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MASON COUNTY THROUGH
415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR PEED...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HELENA...LEWISBURG...FLEMING-MASON COUNTY AIRPORT...SOMO...ORANGEBURG
AND RECTORVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 4, 2:52 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT MON JUN 4 2007

OHZ077-078-042030-
CLERMONT OH-HAMILTON OH-
352 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HAMILTON AND NORTHERN
CLERMONT COUNTIES THROUGH 430 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR FAIRFAX...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
MADEIRA...NEWTOWN...KENWOOD...BLUE ASH...DRY RUN...THE VILLAGE OF
INDIAN HILLS...MONTGOMERY...MOUNT CARMEL...TERRACE PARK...
SUMMERSIDE...MIAMIVILLE AND MILFORD.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
Special weather statement, Jun 4, 3:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT MON JUN 4 2007

OHZ071-072-042045-
CLINTON OH-WARREN OH-
411 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND
SOUTHWESTERN CLINTON COUNTIES THROUGH 445 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR PLEASANT PLAIN...MOVING EAST AT 30
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
BUTLERVILLE...WOODVILLE...MIDDLEBORO...BLANCHESTER...CLARKSVILLE...
WESTBORO...MIDLAND...OGDEN...CUBA...MARTINSVILLE...MORRISVILLE AND
WILMINGTON.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jun 4, 4:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT MON JUN 4 2007

OHZ061-042215-
MONTGOMERY OH-
530 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONTGOMERY COUNTY
THROUGH 615 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR FARMERSVILLE...MOVING EAST AT 30
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
MIAMISBURG...DREXEL...WEST CARROLLTON...MORAINE...WOODBOURNE-HYDE
PARK...DAYTON...OAKWOOD...CENTERVILLE...KETTERING...RIVERSIDE AND
OVERLOOK-PAGE MANOR.
Special weather statement, Jun 4, 4:52 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
552 PM EDT MON JUN 4 2007

INZ074-KYZ091-OHZ077-042230-
DEARBORN IN-BOONE KY-HAMILTON OH-
552 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT HAMILTON...NORTHWESTERN BOONE
AND EASTERN DEARBORN COUNTIES THROUGH 630 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HIDDEN VALLEY...MOVING SOUTHEAST AT
30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
FRANCISVILLE...ADDYSTON...MACK NORTH...MACK SOUTH...DENT...
COVEDALE...BRIDGETOWN NORTH...WHITE OAK WEST...CHEVIOT...WHITE OAK...
MONFORT HEIGHTS SOUTH AND GROESBECK.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The radar

The Cincinnati radar (KILN), 110 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fairfield

When
June 4, 5:00 PM EST to 5:04 PM EST
Where
Fairfield County, Lancaster
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
39.720, -82.600

A few large tree limbs were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36186.